Alert archive / California / High Surf Advisories in 2010
High Surf Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Jan 1, 2010, 3:12 AM PST. It took effect at Jan 1, 2010, 6:30 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2010, 3:12 AM PST (11:12 UTC)
- In effect from
- Jan 1, 2010, 6:30 PM PST
- Expired
- Jan 2, 2010, 3:58 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 31, 2:30 PM PST, 12 hours 42 minutes earlier.
Area forecast discussion, Dec 31, 2:30 PM PST, 12 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST THU DEC 31 2009
SYNOPSIS...A POTENT STORM SYSTEM IS AFFECTING NORTHWEST CALIFORNIA
AND WILL CONTINUE TO BRING GUSTY WINDS AND SIGNIFICANT PRECIPITATION
TO THE REGION THROUGH THROUGH FRIDAY.
&&
DISCUSSION...SATELLITE IMAGERY SHOWS AN ELONGATED COLD FRONT STILL
WELL OFFSHORE. EARLIER THIS BANDS OF LIGHT RAIN ASSOCIATED WITH THE
WARM SECTOR MOVED ACROSS THE NORTHERN PORTION OF CWA BUT DID NOT
SUPPLY ENOUGH TO PRECIP TO MAINTAIN THE WINTER WEATHER ADVISORY.
THIS COMBINED WITH TEMPERATURES THAT WERE JUST WARM ENOUGH TO KEEP
THE PRECIP THAT DID FALL IN THE LIQUID STAGE. NONETHELESS THE WARM
AIR ADVECTION WAS SLOW TO MIX DOWN THROUGH TRINITY COUNTY...AS OF
3PM SOME VALLEY SITES AND MID SLOPE SITES WERE STILL IN THE MID 30S
WHILE FREE AIR SNOW LEVELS WERE CLOSER TO 5000 FEET. THIS WILL ONCE
AGAIN MAKE THAT REGION TRICKY TO FORECAST IN TERMS OF SNOW. EXPECTING
THE SWATH OF MOISTURE TO MOVE OVER HUMBOLDT DEL NORTE AND TRINITY
COUNTIES TONIGHT AND EARLY TOMORROW WITH COPIOUS AMOUNTS OF RAIN
ANTICIPATED...BUT SOME AREAS OF TRINITY COUNTY MAY SEE SNOW LOWER TO
NEAR 3000-3500 FEET BUT SHOULD MELT FAIRLY FAST...AND AGAIN...HEAVY
SNOW ABOVE 5000 FEET.
ANTICIPATED WINDS ALSO WERE NOT AS STRONG AS PREVIOUSLY THOUGHT THUS THE
WIND ADVISORY WAS ALSO CANCELLED EARLIER TODAY. SO THE TASKS AT HAND
WILL NOW FALL TO MONITORING RAINFALL...AND LOCALIZED FLOODING FOR
THE NEXT 24 HOURS. FLOODING WAS PROBLEMATIC IN KING SALMON EARLIER
TODAY AS HIGH TIDES COMBINED WITH INCREASING SWELL. THIS WILL
LIKELY OCCUR AGAIN LATE TOMORROW MORNING AND EARLY AFTERNOON.
EXTENDED MODEL SOLUTIONS ARE BEGINNING TO CHANGE THEIR TUNE IN REGARDS
TO POTENTIAL PRECIP NEXT WEEK. EUROPEAN AND GFS IN DECENT AGREEMENT
NOW ON MORE PRONOUNCED RIDGING ACROSS THE WEST COAST WELL INTO
THURSDAY. HAVE REDUCED POPS SLIGHTLY BUT STILL MAINTAINED CLIMO POPS
FOR MOST OF THE CWA.
MARINE...GALES CONTINUE ACROSS ALL WATERS ASIDE FROM THE SOUTHERN
INNERS THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING. THE
FRONTAL BOUNDARY HAS STALLED OFFSHORE SO HAVE OPTED TO EXTEND THE
GALES BY A COUPLE MORE HOURS AS AN UPSTREAM DISTURBANCE ALONG THIS
FRONT SHOULD HELP KEEP THE PRESSURE GRADIENT TIGHT. WINDS AND SEAS
WILL GRADUALLY EASE LATER TONIGHT. HOWEVER...LONGER PERIOD W SWELL
WILL BEGIN FILTERING INTO THE WATERS TOMORROW AFTERNOON. BUOY 06
INDICATED SEAS OF 20-21 FEET BUT EVEN THIS IS A LITTLE BELOW ENP
GUIDANCE. STILL...SEAS WILL CONTINUE TO BUILD WELL OFFSHORE SO
SIMPLE DECAY WOULD SUGGEST MARGINAL HAZARDOUS SEAS WARNING CRITERIA
BY TOMORROW EVENING FOR AT LEAST THE NORTHERN WATERS WITH SWELL
HEIGHT OF 17-18 FT. LATEST SWAN RUN CAME IN A FOOT OR TWO LOWER THAN
LAST NIGHT'S RUNS...SO GIVEN THIS AND CURRENT OBS DECIDED TO HOLD
OFF ON PRODUCT ISSUANCE FOR NOW. MAB
AVIATION...FLIGHT CONDITIONS WILL GENERALLY REMAIN MVFR OVERNIGHT
ALONG THE COAST ALTHOUGH OCCASIONAL IFR WILL ACCOMPANY PERIODS OF
HEAVY RAIN. INLAND...MVFR CONDITIONS WILL TRANSITION TO IFR AS
CEILINGS LOWER. OTHERWISE...GUSTY SOUTHEAST SURFACE WINDS WILL BE
SLOW TO EASE AS A COLD FRONT REMAINS NEARLY STATIONARY OFFSHORE. MAB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WARNING UNTIL 6 PM PST THIS EVENING
PZZ450...PZZ470...PZZ475.
HAZARDOUS SEAS WARNING UNTIL 8 PM PST THIS EVENING
PZZ450...PZZ470...PZZ475.
SCA FOR WIND THROUGH FRIDAY MORNING FOR PZZ455.
SCA FOR HAZ SEAS THROUGH SATURDAY EVENING FOR PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Dec 31, 2:47 PM PST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 247 PM PST THU DEC 31 2009 CAZ001-012300- REDWOOD COAST- 247 PM PST THU DEC 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. GUSTY WINDS AND RAIN WILL CONTINUE THROUGH TONIGHT. MINOR COASTAL FLOODING MAY OCCUR IN LOCALIZED AREAS SUCH AS KING SALMON AS HIGH TIDES COINCIDE WITH STRONG SOUTH WINDS AND RISING SURF. OTHER AREAS PRONE TO COASTAL FLOODING DURING HIGH TIDES MAY ALSO SEE BRIEF RISES IN WATER LEVEL DURING THIS TIME PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY WINDS AND RAIN WILL CONTINUE THROUGH EARLY FRIDAY. MINOR COASTAL FLOODING MAY OCCUR AGAIN LATE IN THE MORNING AND EARLY AFTERNOON IN LOCALIZED AREAS SUCH AS KING SALMON AS HIGH TIDES COINCIDE WITH STRONG SOUTH WINDS AND RISING SURF. OTHER AREAS PRONE TO COASTAL FLOODING DURING HIGH TIDES MAY ALSO SEE BRIEF RISES IN WATER LEVEL DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS...RAINFALL AMOUNTS...AND FLOODING THE NWS IN EUREKA. CAZ002-012245- MENDOCINO COAST- 247 PM PST THU DEC 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG FRONT WILL CONTINUE TO BRING GUSTY WINDS OF 15 TO 30 MPH ALONG WITH PERIODS OF HEAVY RAIN TO THE COAST TONIGHT. MINOR COASTAL FLOODING IN ASSOCIATION WITH HIGH TIDES...RISING SURF...AND WIND GENERATED SEAS MAY OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAIN AND GUSTY WINDS CONTINUE THROUGH MIDDAY FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MINOR COASTAL FLOODING IN ASSOCIATION WITH HIGH TIDES...RISING SURF...AND WIND GENERATED SEAS MAY OCCUR AGAIN LATE FRIDAY MORNING AND EARLY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS...RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-012300- NORTH COAST INTERIOR- 247 PM PST THU DEC 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG FRONT WILL CONTINUE TO BRING GUSTY WINDS OF 15 TO 30 MPH ALONG WITH PERIODS OF HEAVY RAIN TO THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF HEAVY RAIN WILL LIKELY CONTINUE INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NWS IN EUREKA. CAZ076-012300- MENDOCINO INTERIOR- 247 PM PST THU DEC 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-012300- UPPER TRINITY RIVER- 247 PM PST THU DEC 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN IS EXPECTED TO CONTINUE THROUGH THE NIGHT ACCOMPANIED BY HEAVY SNOW AT ELEVATIONS ABOVE 4500 FEET. LOCALIZED ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED AT ELEVATIONS NEAR 3000 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAIN IS EXPECTED TO CONTINUE THROUGH THE THE MORNING HOURS ON FRIDAY ACCOMPANIED BY HEAVY SNOW AT ELEVATIONS ABOVE 4500 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT RAIN AND SNOW AMOUNTS TO THE NWS IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:37 PM PST | Small Craft Advisory for Winds | EKA | 11 hr | |
| Dec 31, 8:37 PM PST | Small Craft Advisory for Hazardous Seas | EKA | 24 hr | |
| Jan 1, 3:24 AM PST | Gale Warning | EKA | 96 min | |
| Jan 1, 3:24 AM PST | Hazardous Seas Warning | EKA | 10 hr | |
| Jan 1, 3:24 AM PST | Hazardous Seas Warning | EKA | 23 hr |
Nearby
High Surf Advisories in California, 2010Every high surf advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.